Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 11, NWS Elko, NV

June 7, 2012Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jun 7, 2012, 2:31 PM PDT for Elko County, Nevada. It took effect at Jun 8, 2012, 11:00 AM PDT. It was in force for 35 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 7, 2012, 2:31 PM PDT (21:31 UTC)
In effect from
Jun 8, 2012, 11:00 AM PDT
Expired
Jun 9, 2012, 10:00 PM PDT
In force
35 hr
Issued by
NWS Elko, NV

County Elko County, NV

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:41 PM PDTNON-TSTM WND GST 6012 Sw West Wendover, NVSPGN2 SPRING GULCH/RAWS 5470 FT AMSL
Jun 9, 5:08 PM PDTNON-TSTM WND GST 5910 Nw West Wendover, NVPPKNV PILOT PEAK JUNCTION NVDOT 4671 FT AMSL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS85 KLKN 072131
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 PM PDT THU JUN 7 2012

...STRONG SOUTHWEST WINDS AND LOW HUMIDITY EXPECTED FRIDAY...

.STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FRIDAY
AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT. THESE
WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND
CENTRAL NEVADA ON FRIDAY. COOLER AIR...LIGHTER WINDS AND HIGHER
HUMIDITY ARE EXPECTED BEHIND THE COLD FRONT ON SATURDAY.

NVZ454-455-457-467>470-090500-
/O.UPG.KLKN.FW.A.0007.120608T1800Z-120609T0300Z/
/O.NEW.KLKN.FW.W.0011.120608T1800Z-120609T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
231 PM PDT THU JUN 7 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...455...457...467...468...469 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 10 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
6 follow-up statements
206 
WWUS85 KLKN 080945
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT FRI JUN 8 2012

...STRONG WINDS AND LOW HUMIDITY EXPECTED FRIDAY AND SATURDAY...

.STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED FRIDAY AFTERNOON AND
EVENING...AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS ARE
EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL
NEVADA ON FRIDAY. WINDS WILL BE STRONG AGAIN SATURDAY...SHIFTING
NORTHWEST...AS THE FRONT DEVELOPS AND MOVES THROUGH. HUMIDITY
VALUES WILL DROP TO CRITICAL LEVELS SOUTH OF INTERSTATE 80
SATURDAY.

NVZ454-455-457-090045-
/O.EXT.KLKN.FW.W.0011.120608T1800Z-120610T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
245 AM PDT FRI JUN 8 2012

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 454...455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...
  FRIDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.
  FRIDAY NIGHT...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH
  IN THE EVENING THEN SHIFTING WEST. GUSTS DECREASING BELOW 30 MPH
  BY MIDNIGHT.
  SATURDAY...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...
  FRIDAY...AS LOW AS 5 PERCENT.
  FRIDAY NIGHT...RECOVERY ABOVE 15 PERCENT BY MIDNIGHT.
  SATURDAY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ467>470-090045-
/O.CON.KLKN.FW.W.0011.120608T1800Z-120609T0500Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
245 AM PDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT 
  COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
225 
WWUS85 KLKN 082158
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
258 PM PDT FRI JUN 8 2012

...STRONG WINDS AND LOW HUMIDITY EXPECTED THIS AFTERNOON INTO THIS
EVENING AND AGAIN ON SATURDAY...

.STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE AFTERNOON
AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS HAVE
COMBINED WITH LOW RELATIVE HUMIDITY TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. WINDS WILL
BE STRONG AGAIN SATURDAY...FROM THE NORTHWEST...AS THE FRONT MOVES
THROUGH. HUMIDITY VALUES WILL DROP TO CRITICAL LEVELS SOUTH OF
INTERSTATE 80 AGAIN ON SATURDAY.

NVZ467>470-090500-
/O.CON.KLKN.FW.W.0011.000000T0000Z-120609T0500Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
258 PM PDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT 
  COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-455-457-091300-
/O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
258 PM PDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. THERE WILL BE
  A PERIOD OF LIGHTER WINDS OVERNIGHT TONIGHT INTO SATURDAY
  MORNING.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. THERE WILL BE A PERIOD
  OF HIGHER RELATIVE HUMIDITY VALUES OVERNIGHT TONIGHT INTO
  SATURDAY MORNING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RCM
752 
WWUS85 KLKN 090456
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
956 PM PDT FRI JUN 8 2012

...WINDS WILL CONTINUE TO SUBSIDE THIS EVENING ACROSS NORTHERN AND
CENTRAL NEVADA...HOWEVER CRITICAL CONDITIONS WILL RETURN TO ZONES
454...455 AND 457 ON SATURDAY...
 
NVZ467>470-090600-
/O.EXP.KLKN.FW.W.0011.000000T0000Z-120609T0500Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
956 PM PDT FRI JUN 8 2012

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
467...468...469 AND 470...

WIND GUSTS ARE SUBSIDING THIS EVENING AND HUMIDITIES ARE ON THE
RISE. AS SUCH...WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 10 PM
THIS EVENING.

$$

NVZ454-455-457-092000-
/O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
956 PM PDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS THIS EVENING...ARE GENERALLY BELOW CRITICAL LEVELS AND
  WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS.
 
  WINDS SATURDAY...WILL INCREASE AND BECOME NORTHWESTERLY AT 15 TO
  25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY THIS EVENING...WILL GRADUALLY RISE FROM THE
  MID TEENS UP INTO THE 25 TO 40 PERCENT RANGE OVERNIGHT.
 
  RELATIVE HUMIDITY ON SATURDAY...WILL DROP BACK INTO THE 8 TO 12
  PERCENT RANGE FROM LATE MORNING THROUGH EARLY EVENING HOURS. 
 
* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROOD
454 
WWUS85 KLKN 091021
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
321 AM PDT SAT JUN 9 2012

...WINDS WILL INCREASE TODAY ACROSS NORTHERN AND CENTRAL NEVADA
AND HUMIDITY LEVELS WILL REACH CRITICAL CONDITIONS ACROSS ZONES
454 455 AND 457...

NVZ454-455-457-100500-
/O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
321 AM PDT SAT JUN 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...NORTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...8 TO 12 PERCENT

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
233 
WWUS85 KLKN 092147
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
247 PM PDT SAT JUN 9 2012

...WINDS WILL DECREASE THIS EVENING ACROSS CENTRAL NEVADA AND
HUMIDITY LEVELS WILL RISE ACROSS FIRE WEATHER ZONES
454...455...AND 457...

NVZ454-455-457-100500-
/O.CON.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
247 PM PDT SAT JUN 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CONTINUE TO RESULT IN CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE
  GROWTH INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RCM
564 
WWUS85 KLKN 100445
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
945 PM PDT SAT JUN 9 2012


NVZ454-455-457-100545-
/O.EXP.KLKN.FW.W.0011.000000T0000Z-120610T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
945 PM PDT SAT JUN 9 2012

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...455 AND 457...

WINDS HAVE DIMINISHED BELOW CRITICAL LEVELS ACROSS MOST OF THE
WARNING AREA THIS EVENING...AS SUCH WILL ALLOW THE RED FLAG
WARNING TO EXPIRE AT 10 PM THIS EVENING.

$$

ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 7:44 AM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Jun 7, 7:44 AM PDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
744 AM PDT THU JUN 7 2012

.SYNOPSIS...TEMPERATURES WILL SPRING-BOARD TO NEAR 80 DEGREES
TODAY AS A RAPID WARMING TREND CONTINUES. STRONG GUSTY WINDS ARE
EXPECTED FRIDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE
COLD FRONT WILL ARRIVE SATURDAY BRINGING MORE GUSTY WINDS AND
POSSIBLY A FEW LIGHTNING STRIKES ACROSS NORTHEAST NEVADA.

&&

.UPDATE...MORNING TEMPERATURES HAVE ALL COME UP TO ABOVE FREEZING
LEVELS THIS MORNING. THEREFORE THE WARNING IS BEING ALLOWED TO
EXPIRE. EXPECT AFTERNOON TEMPERATURES TO CLIMB INTO THE UPPER 70S
TO MID 80S ACROSS ALL AREAS UNDER PLENTIFUL SUNSHINE. UPDATES TO
BE SENT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED AT 233 AM /

SHORT TERM...TODAY THROUGH FRIDAY. CLEAR SKIES THIS MORNING ALL
ACROSS THE LKN CWFA. IR SATELLITE IMAGERY SHOWS THE UPPER LOW THAT
MOVED THROUGH THE LKN CWFA ON TUESDAY RETROGRADING AND BECOMING
INFUSED INTO THE UPPER FLOW OVER WESTERN CANADA. THIS EXTRA ENERGY
WILL BECOME A PLAYER OVER THE WEEKEND FOR THE GREAT BASIN. THE
MODELS ARE IN EXCELLENT AGREEMENT FOR THE SHORT TERM.

A FREEZE WARNING REMAINS IN EFFECT FOR EASTERN NEVADA THROUGH 8 AM
PDT THIS MORNING. SOME LOCATIONS TOUCHED THE FREEZING MARK BY 1
AM PDT THIS MORNING. FEWER LOCATIONS ARE EXPECTED TO FREEZE THAN
PREVIOUS MORNING AND TEMPERATURES SHOULD REMAIN ABOVE FREEZING
FOR THE MOST PART TONIGHT AS THE FLOW ALOFT TURNS MORE SOUTHERLY.
THUS NO ADDITIONAL FREEZE/FROST PRODUCTS WILL BE NEEDED AT THIS
TIME.

AS THE FLOW ALOFT BACKS TO MORE SOUTHERLY TODAY...DAYTIME
TEMPERATURES WILL GET A SIGNIFICANT BOOST BACK TO AROUND 80
DEGREES...TEMPORARILY HALTING THE RECENT BOUT OF FREEZING
OVERNIGHT LOWS. LOCALLY BREEZY CONDITIONS ARE POSSIBLE OVER MUCH
OF THE AREA THIS AFTERNOON AS THE NEXT UPPER LOW FEATURE DIPS DOWN
INTO THE PACIFIC NORTHWEST REGION. ON FRIDAY...AS THE LOW MOVES
ONSHORE ACROSS WA/OR...THE PRESSURE GRADIENT WILL TIGHTEN AND
WINDS WILL INCREASE. AT THIS POINT APPEARS MAINLY A FIRE WEATHER
CONCERN AS GUSTS ARE WIDESPREAD BELOW WIND ADVISORY CRITERIA.

SOME SHOWERS MAY SKIP ACROSS FAR NORTHERN NEVADA TODAY THROUGH
FRIDAY AND ENOUGH INSTABILITY TO TRIGGER A FEW THUNDERSTORMS ARE
POSSIBLE ACROSS NE NV AND THE RUBY MOUNTAINS FRIDAY AFTERNOON WITH A
DIFFLUENT FLOW ALOFT AND LOW LEVEL CONVERGENCE.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROUGH OVER THE
PAC NW FRIDAY NIGHT EXTENDING SOUTH INTO NORTHERN CA/NV. SYSTEM
MOVES EAST SATURDAY WITH THE BASE OF THE TROUGH PASSING OVER
NORTHERN NEVADA. MAIN IMPACT WITH THIS SYSTEM WILL INCREASED WINDS
ACROSS THE REGION. COULD SEE SOME SHOWER ACTIVITY ACROSS MAINLY THE
MOUNTAINS OF HUMBOLDT AND ELKO COUNTIES THROUGH SATURDAY EVENING.
WEAK INSTABILITY OVER NORTHEASTERN NEVADA SATURDAY COULD RESULT IN
ISOLATED THUNDERSTORMS AS WELL...BEST CHANCES BETWEEN JARBIDGE AND
JACKPOT. COLD AIR POURS INTO THE REGION ONCE AGAIN SATURDAY NIGHT
WITH LOW TEMPERATURES EXPECTED TO DROP BACK INTO THE MID 20S TO LOW
30S MOST LOCATIONS. NEAR-ZONAL FLOW ALOFT SUNDAY AFTERNOON THROUGH
TUESDAY WITH A WARMING TREND BRINGING OVERNIGHT LOWS BACK INTO THE
UPPER 30S TO MID 40S MOST AREAS...WITH HIGHS CLIMBING INTO THE 70S
MONDAY AND TO NEAR 80 ON TUESDAY. FLOW ALOFT BACKS TO A
SOUTHWESTERLY DIRECTION WEDNESDAY...ALLOWING TEMPERATURES TO WARM A
FEW MORE DEGREES. WITH THE EXCEPTION OF NORTHERN NEVADA FRIDAY NIGHT
INTO SATURDAY CONDITIONS ARE EXPECTED TO BE DRY THROUGH THE LONG
TERM PERIOD.

AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH
FRIDAY MORNING. A TROUGH WILL MOVE OVER NORTHWEST NEVADA TODAY
BRINGING INCREASING CLOUDS TO NW NEVADA...AS WELL AS INCREASED WINDS
ACROSS BOTH NORTHERN AND CENTRAL NEVADA...STRONGEST ACROSS THE
NORTH.

FIRE WEATHER...

TODAY. WARMER TEMPERATURES TODAY WILL RESULT IN MUCH LOWER MIN RH
ACROSS THE FIRE DISTRICT. WINDS WILL INCREASE THIS AFTERNOON...BUT
ARE EXPECTED TO BE BELOW CRITICAL LEVELS.

FRIDAY...A FIRE WEATHER WATCH FOR WIND/RH IS IN EFFECT FOR ZONES 454
455 457 AND 470. STRONG AND GUSTY SW WINDS WILL DEVELOP AHEAD OF
AN APPROACHING COLD FRONT FRIDAY AFTERNOON...AVERAGING 20-30 MPH
WITH GUSTS NEAR 45 MPH. THESE WINDS ARE EXPECTED TO COMBINE WITH
MIN RH OF 7-13% ACROSS THE MENTIONED FWZ TO PRODUCE CRITICAL FIRE
CONDITIONS THROUGH THE EVENING. WINDS WILL BE JUST AS STRONG ACROSS N/NW
NEVADA...BUT MIN RH MAY STRUGGLE TO FALL BELOW 15%.
THEREFORE...WILL LEAVE FWZ 467/468/469 OUT OF THE WATCH FOR NOW.
FUTURE SHIFTS MAY ADD THESE ZONES. HOWEVER CAUTION IS ADVISED
ACROSS THE ENTIRE FIRE DISTRICT FRIDAY AFTERNOON AND EVENING.

SATURDAY...GUSTY NW WINDS ARE EXPECTED WITH COOLER AIR BEHIND THE
COLD FRONT. AIR WILL ALSO BE DRIER...SO WITH GUSTY NW WINDS OF 20-30
MPH RED FLAG CRITERIA MAY BE REACHED IN SOME FWZ SATURDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO
COUNTY...WHITE PINE COUNTY.

&&

86/99
Hazardous weather outlook, Jun 7, 7:45 AM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
745 AM PDT THU JUN 7 2012

NVZ031-034-035-038-039-081445-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
745 AM PDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND NORTHEAST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:41 PM PDTWind AdvisoryLKNElko, Eureka, Lander, White Pine29 hr

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.